My nightmare began in January 1999 when I was given Cipro for a UTI Ididn't even know I had. Three days into taking this medicine I started getting severe pains in both my legs and loosing my hearing.
My story is very long and drawn out. I went from doctor to doctor for 6 months as my health deteriorated. I am now left with profound bilateral hearing loss, tinnitus, inner ear damage that effects my balance as well as nausea and vomiting, vision problems and pains in both my arm and leg joints. I have been poked and prodded from head to toe by doctors looking for a disease to associate this to. Hearing tests have shown the severity of my ear problems. The only other tests that have revealed something are blood panels showing an elevated Westergren Sedimentation rate and Anitnuclear Anitbody which also was elevated as well as being speckled and titered. I had 1 vial of spinal fluid showing an elevated white cell count. The doctors have had me on prednisone since July.
Last month I was taken off of it. They have me on about 8 other medications as well. I have been told my the ENT doctors that I won't regain my hearing because I didn't get treated for so many months. The Rheumatologist I am currently seeing does not know what to make of it all. He of course like all the doctors I have seen to date say it is not the Cipro that did this. It was something else that caused all my problems. I have been put on a private disability through my company since July last year. The company felt that I was a liability to them.
My world has been turned upside down and I am not the same person I use to be. I would like to know that I am not alone. I live in Raleigh, North Carolina and would appreciate any and all comments and/or suggestions as to a course of treatment. Also, I have seen several postings referring a Dateline report as well as a New York Times article. I would like to find out more about both. Do people file lawsuits for this? Thanks for taking the time to read through this.
Last Updated 7/17/04